Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 208, NWS Charleston, SC

August 9, 2011Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 9, 2011, 8:45 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 8:45 PM EDT (00:45 UTC)
Expired
Aug 9, 2011, 9:30 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:47 PM EDTTSTM WND DMG1 S Shadowmoss, SCTREE DOWN AT SHADOWMOSS GOLF COURSE. TIME ESTIMATED FROM RADAR. REPORT RELAYED VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4212 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4212 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WUUS52 KCHS 100045
SVRCHS
SCC015-019-100145-
/O.NEW.KCHS.SV.W.0208.110810T0045Z-110810T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
845 PM EDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 945 PM EDT

* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM NORTH CHARLESTON
  TO YONGES ISLAND...MOVING SOUTHEAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  NORTH CHARLESTON...YONGES ISLAND...CHARLESTON NAVAL COMPLEX...WEST
  ASHLEY...DANIEL ISLAND...SEABROOK ISLAND...JAMES ISLAND COUNTY
  PARK...DOWNTOWN CHARLESTON...MOUNT PLEASANT...MOUNT PLEASANT TOWNE
  CENTRE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3279 7973 3275 7984 3275 7986 3268 7988
      3263 7997 3260 7999 3260 8007 3256 8016
      3267 8037 3282 8017 3282 8016 3283 8016
      3296 7999 3282 7971
TIME...MOT...LOC 0045Z 293DEG 18KT 3284 7999 3269 8020

$$

JAQ
2 follow-up statements
131 
WWUS52 KCHS 100104
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
904 PM EDT TUE AUG 9 2011

SCC015-019-100145-
/O.CON.KCHS.SV.W.0208.000000T0000Z-110810T0145Z/
CHARLESTON SC-BERKELEY SC-
904 PM EDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS 
IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM CHARLES TOWNE LANDING TO WADMALAW ISLAND...OR ALONG A 
LINE EXTENDING FROM NORTH CHARLESTON TO 14 MILES SOUTH OF MAGNOLIA 
GARDENS...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLES 
TOWNE LANDING...CHARLESTON NAVAL COMPLEX...
DANIEL ISLAND...DOWNTOWN CHARLESTON...FOLLY BEACH...HOLLYWOOD...
ISLE OF PALMS...JAMES ISLAND...MOUNT PLEASANT...NORTH CHARLESTON AND
WEST ASHLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3272 8028 3292 7991 3282 7971 3279 7973
      3275 7984 3275 7986 3268 7988 3263 7997
      3260 7999 3260 8007 3258 8010
TIME...MOT...LOC 0103Z 293DEG 18KT 3282 7996 3267 8015

$$

JAQ
876 
WWUS52 KCHS 100130
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
930 PM EDT TUE AUG 9 2011

SCC015-019-100140-
/O.CAN.KCHS.SV.W.0208.000000T0000Z-110810T0145Z/
CHARLESTON SC-BERKELEY SC-
930 PM EDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BERKELEY
AND CENTRAL CHARLESTON COUNTIES HAS BEEN CANCELLED...

AT 926 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3272 8028 3292 7991 3282 7971 3279 7973
      3275 7984 3275 7986 3268 7988 3263 7997
      3260 7999 3260 8007 3258 8010
TIME...MOT...LOC 0130Z 293DEG 18KT 3277 7981 3262 8000

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:13 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 9, 7:13 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT TUE AUG 9 2011

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT BEFORE
STALLING NEARBY WEDNESDAY. THE FRONT WILL PUSH THROUGH WEDNESDAY
NIGHT FOLLOWED BY HIGH PRESSURE MOVING IN FROM THE NORTH. ANOTHER
COLD FRONT MAY AFFECT THE AREA EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SHOWERS AND THUNDERSTORMS PUSHING EAST TOWARD THE COAST WITH A
THREAT FOR DAMAGING WINDS AS PLENTY OF INSTABILITY REMAINS AND THE
SEA BREEZE WILL PROVIDE AN ADDED BOOST. QUICK UPDATE TO RAISE POPS AND
MENTION THE WIND THREAT. SOME HEAT INDEX VALUES STILL AROUND 105
DEGREES BUT SHOULD BE SHORT-LIVED DUE TO PRECIP SO LET THE
ADVISORY EXPIRE AT 7 PM.

OTHERWISE...RAIN CHANCES WILL DIMINISH OVERNIGHT. LINGERING CLOUD
COVER AHEAD OF A SURFACE TROUGH OF LOW PRESSURE AS WELL AS DECENT
LOW- LEVEL WINDS WILL HELP KEEP TEMPERATURES MILD...WITH LOWS
GENERALLY IN THE MID TO UPPER 70S...WARMEST NEAR THE COAST.
HOWEVER...LOWS WILL LARGELY DEPEND ON THE RAINFALL.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...A FAST ZONAL FLOW ALOFT COUPLED WITH DOWNSLOPE
TRAJECTORIES AND DRY MID-LEVEL AIR WILL SUPPORT A MAINLY DRY
FORECAST. THERE ARE SOME SIGNALS THAT THERE MAY BE JUST ENOUGH
LOW-LEVEL CONVERGENCE ALONG THE UPPER GEORGIA COAST TO SUPPORT
ISOLATED SHOWERS/TSTMS FOR A FEW HOURS DURING THE LATE AFTERNOON
HOURS...SO SLIGHT CHANCE POPS WILL BE MAINTAINED ALONG THE I-95
CORRIDOR FROM SAVANNAH SOUTH TO DARIEN WITH DRY CONDITIONS
ELSEWHERE. A SOLID OFFSHORE FLOW WILL DOMINATE FOR MUCH OF THE DAY
WHICH WILL LIKELY PIN THE SEA BREEZE TO THE BEACHES. FORECAST
SOUNDING SUPPORT HIGHS FROM THE UPPER 90S TO NEAR 100 DEGREES INLAND
WITH MID 90S AT THE BEACHES. DEWPOINTS LOOK TO MIX OUT SUFFICIENTLY
TO KEEP HEAT INDICES BELOW HEAT ADVISORY CRITERIA. LOWS WILL RANGE
FROM THE LOWER 70S INLAND TO THE MID-UPPER 70S AT THE BEACHES. A
WEAK TROUGH OF LOW PRESSURE WILL PUSH OFFSHORE LATE WEDNESDAY NIGHT
OR EARLY THURSDAY MORNING.

THURSDAY...A DIFFUSE FRONTAL BOUNDARY WILL SINK SOUTH DURING THE
AFTERNOON AND BECOME STATIONARY ACROSS THE NORTHERN ZONES OVERNIGHT.
MODELS SHOW A LARGE AREA OF SUBSIDENCE/NVA HOLDING FIRM FOR MUCH OF
THE DAY BEFORE A 700MB SHORTWAVE PASSES ACROSS EASTERN NORTH
CAROLINA AND THE SOUTH CAROLINA PEE DEE DURING LATE AFTERNOON/EARLY
EVENING HOURS. THERE MAY BE JUST ENOUGH FORCING ALONG THE TAIL END
OF THIS FEATURE AND LOW-LEVEL CONVERGENCE ALONG THE DIFFUSE BOUNDARY
TO SUPPORT A FEW SHOWERS/TSTMS...BUT IT DOES APPEAR THE BETTER
CHANCES FOR MEASURABLE RAINS WILL REMAIN NORTH OF THE LOCAL FORECAST
AREA. WILL SHOW DRY CONDITIONS THURSDAY AFTERNOON WITH A SLIGHT
CHANCE POPS ACROSS THE NORTHERN ZONES THURSDAY EVENING. IT WILL
CONTINUE WARM AND HUMID AHEAD OF THE FRONT WITH HIGHS RANGING FROM
THE UPPER 90S INLAND WITH LOWER 90S AT THE BEACHES. HEAT INDICES
LOOK TO REMAIN IN CHECK WITH DEWPOINTS MIXING OUT DURING PEAK
HEATING. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH
MID-UPPER 70S COAST.

FRIDAY...BETTER CHANCES FOR SHOWERS/TSTMS AS THE WEAK FRONT LINGERS
OVER THE AREA AS WEAK IMPULSES EMBEDDED IN THE MEAN LONG-WAVE TROUGH
PASS THROUGH. CHANCE POPS LOOK APPROPRIATE GIVEN THIS REGIME.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE CLIMATOLOGICAL NORMS WITH
HIGHS MID-UPPER 90S AND LOWS MID-UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SFC HIGH PRESSURE WILL BEGIN TO SLIDE OFF THE MID ATLANTIC COAST AS
A MID/UPPER LVL TROUGH DEVELOPS OVER THE EASTERN CONUS THIS WEEKEND.
SLIGHT CHANCES OF SHOWERS/THUNDERSTORMS WILL GRADUALLY INCREASE IN
COVERAGE OVER INLAND AREAS AS A LEE TROUGH BECOMES ENHANCED OVER THE
MIDLANDS. ANOTHER COLD FRONT MAY APPROACH THE REGION FROM THE
NORTHWEST SUNDAY OR MONDAY NEXT WEEK AS A LOW PRESSURE SYSTEM SHIFTS
FROM THE MIDWEST TO THE NORTHEASTERN UNITED STATES. HAVE INCREASED
OVERALL POPS TO CHANCE SUNDAY THROUGH EARLY MONDAY AS A RESULT. HIGH
PRESSURE WILL THEN RETURN BY MIDWEEK. OVERALL...HIGH TEMPS WILL BE
IN THE LOW TO MID 90S WITH A PERSISTENT SOUTH/SOUTHWEST FLOW.
OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THREAT FOR MVFR OR LOWER CONDS AND GUSTY/ERRATIC WINDS AS TSTMS
PUSH TOWARD THE COAST THROUGH ABOUT 01Z/10. THEN...VFR CONDITIONS
SHOULD PREVAIL THE REST OF THE TAF PERIOD. AN INCREASE IN LOW-
LEVEL WINDS THIS EVENING THROUGH THE FIRST HALF OF THE NIGHT MAY
LEAD TO MARGINAL LLWS CONDITIONS...ESPECIALLY AT KSAV...BUT
CONFIDENCE NOT HIGH ENOUGH TO MENTION DUE TO CONVECTION MOVING
THROUGH THE AREA THIS EVENING.

EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER
THAN 30 PERCENT CONFIDENCE.

&&

.MARINE...
TONIGHT...THERE IS A 20-25 KT LOW LEVEL JET THAT CROSSES THE
WATERS TONIGHT...WHICH ALLOWS FOR SW WINDS AS HIGH AS 15-20
KT...HIGHEST ACROSS THE NORTHERN SC WATERS AND THE OUTER GA
WATERS. WINDS WILL SHIFT MORE W LATE AS A WEAK COLD FRONT
APPROACHES FROM THE NW. SEAS WILL BUILD SLIGHTLY BUT OVERALL CONDITIONS
SHOULD REMAIN BELOW ADVISORY CRITERIA.

MARINERS ARE ADVISED THAT SOME TSTMS OVER LAND THIS EVENING COULD
PUSH INTO THE ATLANTIC WATERS WITH STRONG AND POTENTIALLY
DAMAGING WINDS ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING.

THURSDAY THROUGH SUNDAY NIGHT...CONDITIONS WILL REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. A WEAK TROUGH WILL
PUSH OFFSHORE LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING RESULTING
IN A BRIEF OFFSHORE FLOW. A COLD FRONT IS FORECAST TO PUSH INTO THE
MARINE AREA THURSDAY NIGHT...BUT WINDS LOOK TO REMAIN RATHER LIGHT
WITH THE BOUNDARY ESSENTIALLY BISECTING THE MARINE AREA. A BROADER
ONSHORE FLOW WILL RETURN OVER THE WEEKEND AS HIGH PRESSURE BUILDS
NORTH AND FRONTAL BOUNDARY DISSIPATES.

&&

.CLIMATE...
RECORD MAX TEMPS FOR AUGUST 9...
KCHS...98 SET IN 2007.
KCHL...96 SET IN 1900.
KSAV...99 SET IN 2007 AND PREVIOUS YEARS.

NOTE...KCHL HAS AT LEAST TIED THE RECORD HIGH OF 96 DEGREES TODAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 9, 8:02 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EDT TUE AUG 9 2011

GAZ116>119-137>141-SCZ043>045-047>052-101000-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
802 PM EDT TUE AUG 9 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...NUMEROUS THUNDERSTORMS WILL IMPACT THE AREA THIS
EVENING...AND A FEW OF THESE STORMS COULD BECOME SEVERE. THE MAIN HAZARDS
WILL BE DAMAGING WINDS AND HEAVY RAINFALL.

PEOPLE ACROSS THE AREA SHOULD CONTINUE TO MONITOR THE LATEST
WEATHER CONDITIONS. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO
ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE. BE PREPARED TO TAKE
ACTION SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE
ISSUED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THIS EVENING.

AMZ330-350-352-354-374-101000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
802 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...STRONG THUNDERSTORMS WITH DAMAGING
WINDS...HEAVY RAINFALL AND FREQUENT CLOUD TO WATER LIGHTNING ARE
POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

GAZ087-088-099>101-114-115-SCZ040-042-101000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-ALLENDALE-
HAMPTON-
802 PM EDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 9, 8:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
829 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     4 WSW LADSON            32.97N  80.17W
08/09/2011                   DORCHESTER         SC   TRAINED SPOTTER

            TREES DOWN AND POWER LINES ACROSS THE ROAD ON OLD
            TROLLEY ROAD.

&&

EVENT NUMBER CHS1100771

BDC
Local storm report, Aug 9, 8:36 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
836 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND DMG     4 WNW HENDERSONVILLE    32.81N  80.80W
08/09/2011                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN AT INTERSECTION OF EDWARD ROAD AND BLACK
            CREEK ROAD.

&&

EVENT NUMBER CHS1100772

RJB
Local storm report, Aug 9, 8:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     3 E SLANDS BRIDGE       32.97N  80.20W
08/09/2011                   DORCHESTER         SC   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
            BRIDGE ROAD.

0835 PM     HAIL             3 E SLANDS BRIDGE       32.97N  80.20W
08/09/2011  M0.88 INCH       DORCHESTER         SC   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
            BRIDGE ROAD.

&&

EVENT NUMBER CHS1100773
EVENT NUMBER CHS1100774

BDC
Local storm report, Aug 9, 8:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
838 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             3 E SLANDS BRIDGE       32.97N  80.20W
08/09/2011  M0.88 INCH       DORCHESTER         SC   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
            BRIDGE ROAD.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1100774

BDC
Local storm report, Aug 9, 8:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
839 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     3 E SLANDS BRIDGE       32.97N  80.20W
08/09/2011  E81 MPH          DORCHESTER         SC   TRAINED SPOTTER

            NUMEROUS TREES DOWN AND NICKEL SIZE HAIL ON BACONS
            BRIDGE ROAD.

&&

CORRECTED EVENT TIME...EVENT

EVENT NUMBER CHS1100773

BDC
Local storm report, Aug 9, 8:43 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
843 PM EDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND DMG     3 E SLANDS BRIDGE       32.97N  80.20W
08/09/2011                   DORCHESTER         SC   LAW ENFORCEMENT

            TREE IN ROADWAY.

&&

EVENT NUMBER CHS1100775

RJB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:48 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston57 min
Aug 10, 4:43 PM EDTSpecial Weather StatementCHSCharleston62 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.